Childhood Diseases

Posted by: Liza | 2011-09-07


Child Complaining of Tired Legs, Itchy skin and Stomache Ache

Hi, My 3 1/2 year old has recently been complaining of these symptoms. She has allergies, and is on Deselex 2.5mls once a day in the morning, and nasacor (1 spray each nostril) once a day. She also takes a Multivitamin and Immune Support recommended for Children by my Nutritionist (GNLD)

Other than that, she is a healthy vibrant child. A healthy diet, perhaps not enough protein. A little pale skinned which worries me at times.

Could it be Growing pains? As a parent, my mind goes wild...Concerns range from Cirrhosis, to The dreaded disease I cannot mention.

Any ideas? If not, what should I suggest to the Doctor to check for, and what tests do you recommend.

Thank you

Expert's Reply



Your little girl does have allergies and her pale appearance is in keeping with being an allergic child.Her symptoms do not appear to be due to growing pains. It would be worthwhile stopping the Deselex and seeing if she gets better. Sometimes the colouring and preservative in antihistamines can affect children in this way.Stop the immune booster as well as it also may be causing these symptoms.Children with allergies are often intolerant to heat so always dress her in cotton clothing especially at night. She must not have too many blankets covering her at night and her room must be well ventilated. Do not use any soaps or bubble baths, just a substitute such as Epizone E in her bath and apply Epimax to her itchy skin after bathing her.Give her Zinplex syrup every day as she may have a low zinc level.It is also important to check that she is happy at school.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Annelien Schmidt | 2011-11-02

Does Deselex contain colourant?

Reply to Annelien Schmidt
Posted by: Liza | 2011-09-07

Hi Doc, WOW! Thank you so much! I shall follow your advice. My concern is stopping the Deselex, she generally gets Bronchiolitis or attacks such as that which the Docs treat with Steroids. Or Cortisone. So that worried me...hence the Cirrhosis query.

If the chest plays up, what would you recommend to treat it with other than the above mentioned? I have been to 3 Paeds, and 2 GPs to date for opinions.

Thank you for your response. In all its time and effort and conclusiveness!

Reply to Liza

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.